MAUDE Adverse Event Report: B. BRAUN MEDICAL INC B.BRAUN; CONTAINER, IV

B. BRAUN MEDICAL INC B.BRAUN; CONTAINER, IV
Model Number S9902-10
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Codes Air Embolism (1697); Hypoxia (1918); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: air filled the iv tubing toward the patient instead of pulling out blood into the bottle.Air in tubing did not reach the patient.It was immediately clamped.The patient was not harmed.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).No samples were returned for evaluation.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.The customer reported air in line during blood collection.This is an off-label use of the product.The label on the container and the ifu both state "not a blood collection device".Additionally the ifu indicates to "check the bottle for cracks or other damage" as cracks could compromise vacuum functionality.

Brand Name
B.BRAUN
Common Device Name
CONTAINER, IV
Manufacturer (Section D)
B. BRAUN MEDICAL INC
2525 mcgaw avenue
irvine CA 92614 5895
Manufacturer (Section G)
B. BRAUN MEDICAL INC
2525 mcgaw avenue
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key12826787
Report Number2021236-2021-00014
Device Sequence Number1481653
Product Code KPE
UDI-Device Identifier04046964187797
UDI-Public(01)04046964187797
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberS9902-10
Device Catalogue NumberS9900-10
Device Lot NumberJ8J453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age71 YR
Patient SexMale